Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 346, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 13, 2000, 12:33 AM CDT for Leflore County, Mississippi. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 13, 2000, 12:33 AM CDT (05:33 UTC)
- Expired
- May 13, 2000, 1:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Leflore County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 12:45 AM CDT | Thunderstorm Wind | Greenwood, MS | Trees knocked down some power lines along highway 49. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 10:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2422 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020 WUUS54 KJAN 130533 SVRJAN MSC083-130615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1233 AM CDT SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 115 AM CDT * AT 1231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS 17 MILES NORTHWEST OF ITTA BENA...OR ABOUT 4 MILES SOUTH OF RULEVILLE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR ITTA BENA AT 1245 AM CDT NEAR GREENWOOD AT 1250 AM CDT DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. RULEVILLE POLICE DEPARTMENT REPORTED TREES DOWN ON HOMES AT 1230 AM. 64 &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 9:10 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, May 12, 9:10 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 910 PM CDT FRI MAY 12 2000 COLD FRONT ON TAP TO MAKE ITS WAY INTO OUR NECK OF THE WOODS ON SATURDAY. THE FRONT IS NOW LOCATED FROM NEAR CAPE GIRARDEAU MO (KCGI)...TO FORT SMITH AR (KFTM)...THROUGH THE ARKLATEX TO NEAR DALLAS/FT WORTH (KDFW). BROADSCALE LINE OF CONVECTION EXTENDS FROM THE UPPER GT LAKES...THROUGH THE MID MISSISSIPPI VALLEY TO CENTRAL TEXAS WITH NUMEROUS WEATHER WATCHES IN AFFECT WITH THE LATEST (SVR TSTORM WATCH/WW282) NUDGED RIGHT UP TO OUR NW CWFA BORDER. WITH RIGHT ENTRANCE REGION OF 50-60KT 500 MB JET MAX DRIVING NE THROUGH EASTERN OK/NORTHERN AR...GOOD INSTABILITY (LI/S -6--10/ CAPES 4000 J/KG) AND ABUNDANT LOW LEVEL MOISTURE (DEW PTS LOW-MID 70S) AHEAD OF THE FRONT...FEEL SLIGHT RISK BY SPC INTO NW QUARTER OF CWFA IS WARRANTED WITH ADDITIONAL THUNDERSTORM ACTIVITY BREAKING OUT OVER CENTRAL/EASTERN AR AHEAD OF MAIN LINE OF CONVECTION OVER ARKLATEX. WILL UPDATE NW AND FAR WEST ZONES TO INCREASE POPS 10-20% PER CURRENT RADAR/SATELLITE/LIGHTNING DATA TRENDS AND ADD A MENTION OF SEVERE (HARDEST IN NW ZONES) FOR HAIL/DAMAGING WIND POTENTIAL. OTHERWISE...WILL LEAVE OTHER ZONES ALONE FOR NOW WITH MAIN SHORTWAVE IN SOUTHERN STREAM NOT EXPECTED IN UNTIL AFTER 12Z SATURDAY FOR REST OF CWFA WITH COLD FRONT MOVING INTO THE LOWER MISSISSIPPI VALLEY. UPDATES FOR NW/WEST-CENTRAL TO BE OUT HERE SHORTLY. .JAN... MS...NONE. AR...NONE. LA...NONE. 05
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:08 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 37 min |
| May 13, 12:13 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.